Home / Blog / Medical Malpractice / Similar sounding drugs commonly dispensed by mistake

Similar sounding drugs commonly dispensed by mistake

Posted on January 24, 2015 1:54 pm under Medical Malpractice

According to a report published by the National Coordinating Council for Medication Error Reporting and Prevention, a quarter of pharmacy error is caused by confusing two or more drugs with similar names. Unfortunately, erroneous administration of medicines due to name confusion may lead to severe health complications and sometimes even death.

The U.S. Food and Drug Administration (FDA) warned about similar-sounding drugs that might cause confusion and lead to erroneous filing. Some of these drugs are:

Dealing with the harm caused by taking the wrong medicine can be financially costly. Unfortunately, this could have been prevented only if the pharmaceutical staff had not failed to ensure they were dispensing the right drug. To learn more about taking legal action, speak with a Milwaukee-based pharmacy error attorney at Habush Habush & Rottier S.C. ® by calling (414) 271-0900 today.